Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 84, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2004, 1:34 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2004, 1:34 PM EDT (17:34 UTC)
- Expired
- Jul 15, 2004, 2:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Liberty County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 114 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2953 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 151734 SVRCHS GAC179-191-151800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 134 PM EDT THU JUL 15 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST GEORGIA... LIBERTY COUNTY IN SOUTHEAST GEORGIA... * UNTIL 200 PM EDT * AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 4 MILES SOUTHWEST OF HALFMOON LANDING...OR ABOUT 18 MILES SOUTH OF RICHMOND HILL...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SOUTH NEWPORT AND RETREAT... HALFMOON LANDING... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3173 8148 3156 8140 3155 8118 3173 8111 $$ PY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:30 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 15, 9:30 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 930 AM EDT THU JUL 15 2004 .SHORT TERM /THIS AFTERNOON/...MODIFIED MORNING SOUNDING OUT OF CHS SHOWS A SIGNIFICANT CAP THAT SHOULD PREVENT MUCH SHOWER ACTIVITY FROM DEVELOPING OR MOVING INTO THE CHARLESTON/BERKELEY/DORCHESTER COUNTY AREA. HOWEVER...THE MODIFIED JAX SOUNDING THIS MORNING DOES NOT HAVE A CAP. IT ALSO REVEALS QUITE A BIT OF INSTABILITY IN THE FORM OF CAPES AROUND 3000 J/KG...AN LI OF -7...AND A SI OF -5. ATMOSPHERE IS SO MOIST AND UNSTABLE THAT SHOWER AND THUNDERSTORM ACTIVITY HAS BEEN ONGOING ACROSS MUCH OF OUR INLAND GA ZONES FOR AN HOUR NOW. MENTION OF STRONG STORMS IN HWO LOOKS GOOD...HOWEVER MAY TWEAK TO MENTION MAINLY GA ZONES SINCE STRONG THUNDERSTORM ACTIVITY IS NOT LIKELY ACROSS THE NORTHERNMOST THREE COUNTIES TODAY. CONCERNING ZFP AND GRIDS THIS MORNING...FORECAST MAX TEMPS LOOK REASONABLE ACROSS THE AREA WITH TEMPS A CATEGORY OR TWO COOLER THAN WE SAW YESTERDAY. VERY WARM AIRMASS IS STILL IN PLACE ACROSS THE SOUTHERN ZONES...BUT CLOUD COVER SHOULD HELP MINIMIZE THE HEATING AND KEEP TEMPS MANAGEABLE IN THE MID 90S INLAND. WITH HIGH DEW POINTS MAINTAINING THEIR HOLD ON THE AREA AS WELL...HEAT INDEX VALUES WILL REACH THE 100-105 RANGE ONCE AGAIN TODAY...WHICH IS COVERED WELL IN THE HWO. POP SCHEME ALSO LOOKS GOOD...WITH HIGHEST POPS OVER THE SOUTHERN GA ZONES. SO NO NEED FOR AN UPDATE THIS MORNING. && .MARINE...ONLY A FEW MINOR CHANGES PLANNED TO CWF THIS MORNING...MAINLY TO TWEAK WIND DIRECTION TO SW OVER THE GA OFFSHORE WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JR
Hazardous weather outlook, Jul 15, 9:30 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 930 AM EDT THU JUL 15 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-161100- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 930 AM EDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH OF A LINE FROM SMOAKS TO COTTAGEVILLE TO CHARLESTON TO AWENDAW TODAY AHEAD OF A WEAK FRONTAL BOUNDARY. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .HEAT...HEAT INDEX VALUES MAY APPROACH 100 TO 105 DEGREES THIS AFTERNOON ACROSS SOUTHEAST GEORGIA FOR A FEW HOURS THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 15, 12:36 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1236 PM EDT THU JUL 15 2004 GAZ141-151700- COASTAL MCINTOSH- 1236 PM EDT THU JUL 15 2004 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 100 PM EDT... AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF DARIEN...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND RIDGEVILLE...MERIDIAN...DARIEN...CARNIGAN...ASHINTILLY... VALONA...SAPELO ISLAND AND RACCOON BLUFF THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
Special weather statement, Jul 15, 1:26 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 126 PM EDT THU JUL 15 2004 GAZ117-119-138>141-151815- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 126 PM EDT THU JUL 15 2004 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY...BRYAN COUNTY... CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 215 PM EDT... AT 126 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SOUTH NEWPORT...OR ABOUT 18 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SOUTH NEWPORT... RICEBORO...RETREAT...LECOUNT...JONES...SHELLMAN BLUFF...SEABROOK... SUNBURY...HALFMOON LANDING AND OSSABAW ISLAND THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:43 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 62 min |
| Jul 15, 3:46 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.